Alert archive / Minnesota / Dense Fog Advisories in 2012

Dense Fog Advisory 2, NWS Twin Cities, MN

February 2, 201242 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this dense fog advisory at Feb 2, 2012, 2:46 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 2, 2012, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2012, 2:46 PM CST (20:46 UTC)
In effect from
Feb 2, 2012, 6:00 PM CST
Expired
Feb 3, 2012, 10:00 AM CST
In force
16 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS73 KMPX 022046
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
246 PM CST THU FEB 2 2012

...DENSE FOG DEVELOPING TONIGHT...

.A DENSE FOG ADVISORY IS IN EFFECT TONIGHT AND FRIDAY MORNING FOR
MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND ALL OF WEST
CENTRAL WISCONSIN. THE DENSE FOG ADVISORY INCLUDES THE TWIN CITIES
METROPOLITAN AREA.

WIDESPREAD FOG WITH AREAS OF DENSE FOG IS ONCE AGAIN EXPECTED
ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WEST
CENTRAL WISCONSIN TONIGHT AND EARLY FRIDAY MORNING. THE FOG IS
EXPECTED TO BE NORTH OF THE MINNESOTA RIVER VALLEY IN WESTERN AND
CENTRAL MINNESOTA. DUE TO THE HIGH AMOUNT OF MOISTURE NEAR THE
SURFACE...FOG IS ALREADY EXPECTED EARLY THIS EVENING AS THE
TEMPERATURE COOLS. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY
AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK
SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS
TEMPERATURES DROP BELOW FREEZING.

MNZ041>045-047>053-055-057>063-066>070-076>078-084-085-093-
WIZ014>016-023>028-030500-
/O.NEW.KMPX.FG.Y.0002.120203T0000Z-120203T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...WASECA...
OWATONNA...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
246 PM CST THU FEB 2 2012

...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM CST FRIDAY. 

* VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME
  LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES.

* IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. 
  ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS 
  WILL BE POSSIBLE ON ANY UNTREATED SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CLF/RAH
5 follow-up statements
895 
WWUS73 KMPX 030316
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 PM CST THU FEB 2 2012

...DENSE FOG EXPANDING WESTWARD...

.A DENSE FOG ADVISORY REMAINS IN EFFECT TONIGHT AND FRIDAY
MORNING FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND ALL OF
WEST CENTRAL WISCONSIN. THE DENSE FOG ADVISORY INCLUDES THE TWIN
CITIES METROPOLITAN AREA.

WIDESPREAD FOG WITH AREAS OF DENSE FOG CONTINUED TO EXPAND ACROSS
PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA TONIGHT. 
HOWEVER...PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL 
WISCONSIN HAVE HAD SOME IMPROVEMENT SINCE EARLIER THIS
EVENING.

WEAK EAST TO SOUTHEAST WINDS WILL CONTINUE TO EXPAND THE FOG WEST
AND NORTHWEST ACROSS SOUTHERN AND WESTERN MINNESOTA TONIGHT. THE
ONSET OF THE FOG AS IT MOVES WESTWARD HAS BEEN THE WORSE IN TERMS
OF VISIBILITY...WITH SOME IMPROVEMENT FURTHER EASTWARD. 

DUE TO THE WESTWARD MOVEMENT...THE DENSE FOG ADVISORY COULD BE
EXTENDED FURTHER WEST. 

MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES
COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED
ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP
BELOW FREEZING.

MNZ041>045-047>053-055-057>063-066>070-076>078-084-085-093-
WIZ014>016-023>028-031130-
/O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...WASECA...
OWATONNA...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
916 PM CST THU FEB 2 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME 
  LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. 

* IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. 
  ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS 
  WILL BE POSSIBLE ON ANY UNTREATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

JLT
423 
WWUS73 KMPX 030654
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 AM CST FRI FEB 3 2012

...DENSE FOG EXPANDING WESTWARD...

.A DENSE FOG ADVISORY REMAINS IN EFFECT TONIGHT AND FRIDAY
MORNING FOR ALL OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND
PARTS OF WEST CENTRAL WISCONSIN. THE ADVISORY HAS BEEN EXPANDED TO
THE WEST TO INCLUDE REDWOOD FALLS...FAIRMONT AND CANBY.
HOWEVER...IT APPEARS THAT FOG WILL NOT BE AS DENSE AS ORIGINALLY
THOUGHT FARTHER EAST TOWARD LADYSMITH...EAU CLAIRE AND RICE LAKE.
THUS...THE ADVISORY IN THOSE AREAS HAS BEEN CANCELED. DEPENDING ON
TRENDS OVERNIGHT...IT IS POSSIBLE THAT FOG MAY NOT BE ESPECIALLY
DENSE IN THE TWIN CITIES AREA INTO EAST CENTRAL MINNESOTA.

WEAK EAST TO SOUTHEAST WINDS WILL CONTINUE TO EXPAND THE FOG WEST
AND NORTHWEST ACROSS SOUTHERN AND WESTERN MINNESOTA TONIGHT. 

MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES
COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED
ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP
BELOW FREEZING.

WIZ014>016-025-027-028-030800-
/O.CAN.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
POLK-BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1254 AM CST FRI FEB 3 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE DENSE FOG ADVISORY. 

IT APPEARS THAT WIDESPREAD DENSE FOG WILL NOT DEVELOP...THUS THE
ADVISORY HAS BEEN CANCELED. AREAS OF FOG ARE STILL LIKELY...WITH
PERHAPS LOCALIZED DENSE FOG. 


$$

MNZ054-056-064-065-073>075-082-083-091-092-031500-
/O.EXA.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH
1254 AM CST FRI FEB 3 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME 
  LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. 

* IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. 
  ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS 
  WILL BE POSSIBLE ON ANY UNTREATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MNZ041>045-047>053-055-057>063-066>070-076>078-084-085-093-WIZ023-
024-026-031500-
/O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-ST. CROIX-
PIERCE-PEPIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...WASECA...
OWATONNA...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
1254 AM CST FRI FEB 3 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME
  LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT
  TIMES...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MINNESOTA.

* IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. 
  ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS 
  WILL BE POSSIBLE ON ANY UNTREATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
126 
WWUS73 KMPX 030927
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 AM CST FRI FEB 3 2012

...DENSE FOG EXPANDING WESTWARD...

.A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 10 AM CDT THIS MORNING
FOR ALL OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND PARTS OF WEST
CENTRAL WISCONSIN. DEPENDING ON TRENDS THROUGH SUNRISE...IT IS
POSSIBLE THAT FOG MAY NOT BE ESPECIALLY DENSE IN THE TWIN CITIES
AREA INTO EAST CENTRAL MINNESOTA. FOG IS ALSO NOT EXPECTED TO BE
DENSE MUCH FURTHER EAST THAN THE ST. CROIX RIVER.

MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES
COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED
ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP
BELOW FREEZING.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ023-024-026-031600-
/O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
327 AM CST FRI FEB 3 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME 
  LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES... 
  ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MINNESOTA. 

* IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. 
  ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS 
  WILL BE POSSIBLE ON ANY UNTREATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
121 
WWUS73 KMPX 030936 CCA
NPWMPX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 AM CST FRI FEB 3 2012

...DENSE FOG EXPANDING WESTWARD...

.A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 10 AM CST THIS
MORNING FOR ALL OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND PARTS
OF WEST CENTRAL WISCONSIN. DEPENDING ON TRENDS THROUGH
SUNRISE...IT IS POSSIBLE THAT FOG MAY NOT BE ESPECIALLY DENSE IN
THE TWIN CITIES AREA INTO EAST CENTRAL MINNESOTA. FOG IS ALSO NOT
EXPECTED TO BE DENSE MUCH FURTHER EAST THAN THE ST. CROIX RIVER.

MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES
COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED
ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP
BELOW FREEZING.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ023-024-026-031600-
/O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
336 AM CST FRI FEB 3 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME 
  LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES... 
  ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MINNESOTA. 

* IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. 
  ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS 
  WILL BE POSSIBLE ON ANY UNTREATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
242 
WWUS73 KMPX 031218
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 AM CST FRI FEB 3 2012

...DENSE FOG EXPANDING WESTWARD...

.A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 10 AM CST THIS
MORNING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA.
THE ADVISORY HAS BEEN CANCELED FOR PARTS OF THE TWIN CITIES AND
EAST CENTRAL MINNESOTA AS IMPROVING CONDITIONS HAVE MOVED IN FROM
THE EAST. 

MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES
COULD BE NEAR ZERO AT TIMES OVER WEST CENTRAL INTO SOUTH CENTRAL
MINNESOTA. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS
CAN ALSO EXPECTED...AS TEMPERATURES DROP BELOW FREEZING.

MNZ044-045-052-053-060>063-070-WIZ023-024-026-031330-
/O.CAN.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-DAKOTA-ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
BURNSVILLE...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
DURAND...PEPIN
618 AM CST FRI FEB 3 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE DENSE FOG ADVISORY. 

CONDITIONS HAVE IMPROVED AND DENSE FOG IS NO LONGER EXPECTED. 

$$

MNZ041>043-047>051-054>059-064>069-073>078-082>085-091>093-031600-
/O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-
NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
618 AM CST FRI FEB 3 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME
  LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES.

* IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. 
  ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS 
  WILL BE POSSIBLE ON ANY UNTREATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Feb 2, 12:15 PM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 2, 12:15 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 PM CST THU FEB 2 2012

.UPDATE...

UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.

.DISCUSSION...
IF YOU/RE A FAN OF BENIGN WEATHER THEN THIS WINTER HAS LIKELY BEEN
SATISFYING THUS FAR...AND THE UPCOMING WEEK SHOWS NO SIGNS OF
CHANGING THAT SCENARIO. THE ONLY REAL WEATHER CONCERN THROUGH THE
FORECAST PERIOD IS THE STORM WHICH WILL IMPACT THE
CENTRAL/SOUTHERN PLAINS AND MID-MISSISSIPPI VALLEY FROM FRIDAY
INTO THE WEEKEND. THE UPPER TROUGH CURRENTLY OVER THE SOUTHWEST
CONUS IS THE IMPETUS FOR THIS SYSTEM... WITH THINGS QUICKLY TAKING
SHAPE ON FRIDAY AS IT EJECTS INTO THE SOUTHERN PLAINS. HOWEVER...
THE MODELS SOLUTIONS HAVE FINALLY COME INTO FAIRLY GOOD AGREEMENT
ON THE EVOLUTION OF THIS SYSTEM AND HAVE COME IN LINE CLOSE TO
WHAT THE GFS HAD BEEN SUGGESTING FOR A FEW DAYS... MEANING MOST IF
NOT ALL OF THE ACTION WILL REMAIN SOUTH OF OUR FORECAST AREA. WITH
THE EXCEPTION OF THIS SYSTEM... THE MORE OBVIOUS WEATHER CONCERN
IS THE LINGERING LOW CLOUDINESS AND FOG CURRENTLY OVER THE AREA.
SOME WESTERLY LOW LEVEL FLOW MANAGED TO DEVELOP OVERNIGHT... DUE
IN PART TO DIFFERENTIAL COOLING WHICH TOOK PLACE AND LEAD TO A
WEST- EAST DIRECTED PRESSURE GRADIENT. THIS HAS HELPED TO PUSH
THINGS EASTWARD ACROSS THE SOUTHERN PART OF THE AREA... AND SOME
ADJUSTMENTS TO THE CURRENT ADVISORY MAY BE NEEDED TO ACCOUNT FOR
THAT. HOWEVER... AFTER SUNRISE WE SHOULD SEE THE SLIGHT PRESSURE
DIFFERENCE CURRENTLY IN PLACE WANE AND ONCE AGAIN THE GUIDANCE
SUGGESTS VERY LITTLE LOW LEVEL FLOW ACROSS THE AREA. THERE MAY BE
SOME TENDENCY FOR THINGS TO SHIFT BACK A BIT TO THE WEST DURING
THE DAY... BUT FOR NOW WILL LIKELY WORK FROM WHERE THE CLOUDS/FOG
ARE PRESENT AND ACCOUNT FOR LITTLE MOVEMENT THROUGH THE DAY...
WITH JUST A SLOW DECREASING TREND OVERALL. OUTSIDE OF THE CURRENT
CLOUD/FOG ISSUES AND THE SYSTEM WHICH WILL MAINLY IMPACT AREAS TO
OUR SOUTH... THINGS LOOK DRY AND SEASONABLY MILD THROUGH NEXT
WEDNESDAY.

A WEAK RIDGE OF HIGH PRESSURE WILL LINGER OVER THE AREA TODAY
THROUGH TONIGHT... WITH LOW CLOUDS AND FOG LIKELY LINGERING OVER
MUCH OF THE EASTERN PART OF THE AREA FOR A GOOD PART OF THAT
PERIOD. THE RIDGE AXIS WILL START TO MOVE EAST OF THE AREA LATER
TONIGHT... ALLOWING FOR SOMEWHAT MORE MEANINGFUL BOUNDARY LAYER
FLOW TO DEVELOP. MEANWHILE THE UPPER TROUGH OVER THE SOUTHWEST
WILL EMERGE INTO THE SOUTHERN PLAINS AND HELP GENERATE AN
EXPANSIVE PCPN SHIELD OVER THE CENTRAL/SOUTHERN PLAINS AND INTO
THE MID-MISSISSIPPI VALLEY FROM LATE TONIGHT INTO SATURDAY. SOME
UPPER DIVERGENCE AND MID-LEVEL DEFORMATION ON THE NORTH SIDE OF
THE UPPER TROUGH WILL TRY TO GET SOME PCPN UP TOWARD OUR AREA
SATURDAY INTO SUNDAY. KEPT SOME CHANCE POPS GOING NEAR THE
BORDER... WHERE SOME LIGHT ACCUMULATIONS OF UNDER AN INCH MAY
STILL OCCUR. HOWEVER... MOST SOLUTIONS HAVE TRENDED SOUTH TO THE
POINT WHERE VERY LITTLE FORCING COINCIDENT WITH DEEP LAYER
SATURATION MAKES IT UP INTO MINNESOTA... SO IT IS CERTAINLY
POSSIBLE THAT POPS MAY BE LOWERED LATER. IN EITHER CASE...
ACCUMULATIONS OF ANY CONSEQUENCE NOW APPEAR AS THOUGH THEY WILL
STAY SOUTH OF I-90 AND MORE LIKELY SOUTH OF THE STATE LINE.

HIGH PRESSURE LOOKS TO BUILD INTO THE AREA LATER SUNDAY INTO
MONDAY... WITH FAIR SKIES AND MILD TEMPERATURES. A WEAK TROUGH
LOOKS TO DROP THROUGH THE AREA ON MONDAY... BUT MOISTURE LOOKS TO
BE NON-EXISTENT SO IT SHOULD SLIDE THROUGH DRY... AND ONLY BRING A
WIND SHIFT. A SECONDARY TROUGH... AND MORE MEANINGFUL SHOT OF
COLD ADVECTION IS SUGGESTED BY THE GFS AND ECMWF TO DROP SOUTH
THROUGH THE AREA MONDAY NIGHT... BUT ONCE AGAIN THE CHANCES FOR
PCPN LOOK EXTREMELY LIMITED SO DID NOT INCLUDE THE MENTION OF
ANYTHING IN THE FORECAST. THIS SHOULD HOWEVER BRING TEMPERATURES
DOWN A BIT CLOSER TO NORMAL FOR TUESDAY. AN EXPANSIVE AREA OF HIGH
PRESSURE THEN SETTLES ACROSS THE REGION FROM TUESDAY THROUGH
WEDNESDAY... WITH RETURN FLOW SETTING UP BY WEDNESDAY AFTERNOON...
BRINGING MILDER AIR BACK INTO THE REGION. THERE ARE HINTS OF SOME
PCPN POTENTIAL WITH THE RETURN FLOW AND ISENTROPIC LIFT BY
WEDNESDAY AFTERNOON... BUT GIVEN THE FACT THAT IT IS DAY 7 AND
CERTAINLY DOESN/T LOOK LIKE A SIGNIFICANT FEATURE AT THIS POINT...
KEPT THINGS DRY FOR NOW.

&&

.AVIATION.../18Z TAF ISSUANCE/

SOMEWHAT OF A SURPRISE THAT THE LIFR STRATUS HAS ACTUALLY MOVED
WESTWARD THIS AFTERNOON...THIS IS SOMEWHAT UNUSUAL BECAUSE THE SUN
WILL TYPICALLY ERODE THE EDGES OF FOG/LOW STRATUS WITH TIME.
WITH THE FLOW TURNING SLIGHTLY NORTHEAST WE EXPECT THESE CLOUDS TO
MOVE EVEN FURTHER TO THE WEST THIS EVENING. OVERALL...IFR/LIFR
CONDITIONS SHOULD AGAIN BE WIDESPREAD ACROSS MN/WI THROUGH
TOMORROW MORNING. REALLY DENSE FOG LIKE THIS MORNING DOESN'T LOOK
QUITE AS GOOD...BUT SHOULD STILL SEE ALL AIRPORTS WITH AT LEAST
FR VIS TONIGHT...MOST LOCATIONS UNDER 1SM. THERE'S JUST STILL TOO
MUCH LOW LEVEL MOISTURE. CLEARING BY TOMORROW IS MUCH MORE
PROMISING.

KMSP...LIKE WE SAW YESTERDAY...MIGHT GET JUST A LITTLE IMPROVEMENT
IN CEILINGS AND VIS THIS AFTERNOON. BUT ANY IMPROVEMENT SHOULD
QUICKLY BE ERASED WITH JUST A LITTLE COOLING THIS EVENING. WE
LIKELY WONT SEE AS DRAMATICALLY LOW SURFACE VIS AND REDUCTIONS IN
RVR TONIGHT AS WE DID THIS MORNING. HOWEVER...STILL EXPECT
AVIATION IMPACTS THROUGH THE MORNING RUSH TOMORROW WITH LIFR
CEILINGS AND VIS. IMPROVEMENT SHOULD HAPPEN A BIT EARLIER TOMORROW
MORNING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

TRH/CLF
Hazardous weather outlook, Feb 2, 12:28 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1228 PM CST THU FEB 2 2012

MNZ041>044-047>051-054>062-064>070-073>078-082>085-091>093-031830-
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
1228 PM CST THU FEB 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WHILE LIGHT FOG LINGERS ACROSS MUCH OF EASTERN MINNESOTA AND
WESTERN WISCONSIN THIS AFTERNOON...THE AREAS OF DENSE FOG HAVE
DIMINISHED AND VISIBILITIES ARE MUCH BETTER THAN THIS MORNING.
HOWEVER...AFTER THE SUN SETS THIS EVENING...THE FOG SHOULD AGAIN
BUILD UNDER THE CLOUDS. EVEN AREAS IN CENTRAL MINNESOTA WITH
SUNSHINE TODAY SHOULD SEE THE FOG BANK BUILD LATE THIS EVENING. A
DENSE FOG ADVISORY MAY AGAIN BE NEEDED TONIGHT INTO MID MORNING
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DENSE FOG IS POSSIBLE IN THE MORNING ACROSS PORTIONS OF EASTERN
AND CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 7:48 PM CSTDense Fog AdvisoryMPXAnoka, Benton, Blue Earth, Carver, Chisago, Dakota and 27 more14 hr

Nearby

Dense Fog Advisories in Minnesota, 2012Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.